Signs of serotonin syndrome
Irritability, Craze, Reduction of consciousness, Fits, Restlessness, Increased middle rate, Perspiring, Shivering, Tremor, Mental status changes, Restlessness, Increased reflexes, Increased reflexes, Stiffness, Shaking, Pain in the abdomen, Diarrhea, Perspiring, Increased temperature, High blood pressure. All these are serotonin syndrome symptoms. Almost all can appear usually in the first day right after taking an o.d. of serotonin drugs.
This signs take cognitive level, autonomic stage and somatic level.
Serotonin Toxidrome look usually soon after overdose of serotonin drugs and also drug combination that increase synaptic serotonin. Drugs that are know to stimulate high levels of serotonin are: MAOIs, TCAs, SSRIs, SNRIs, Bupropion, Tramadol, Fentany, Oxycodone, Hydrocodone, MDMA, MDA, Pep pill, Sibutramine, Cocaine, Triptans, LSD, Panax Ginseg, Nutmed, Yohimbe, Syrian Rue, Ritonavir, Granisetron, Olanzapine, Valproate, Buspirone, Li, Linezolid, Dextromethorphan, Risperidone, Trypthophan, L-Dopa, Valproate, Pep pill.
Because serotonin syndrome it's definitely not tested in the laboratory for diagnosis, signs or symptoms are the one which need seen. The number one set of criteria to use to diagnose serotonin toxicity is Hunter Serotonin Toxicity Criteria.
Treatment for serotonin syndrome tend to be as follows:
discontinuing drugs that created the overdose posible as well as drugs that can contribute
management of serotonin antagonist (eg. cyproheptadine) for cut cases of toxicity
for agitation, muscular tissue tightness and seizure like movements, benzodiazepines (Valium, Ativan)
Intra venous fluids
Because serotonin syndrome is not simple to diagnose, prevention is wanted for any serotonin drugs mixture of that will lead to 5-hydroxytryptamine toxicity.
Dunkley, EJ, Isbister, GK, Sibbritt, D, Dawson, AH, Whyte, IM, The Hunter Serotonin Toxicity Criteria: simple and accurate diagnostic decision rules for serotonin toxicity, QJM 2003; 96:635-642
Prator BC. Serotonin syndrome. J Neurosci Nurs. 2006 Apr;38(2):102-5.
Ford MD, Clinical Toxicology. 1st ed. Philadelphia, Pa: WB Saunders; 2001:150, 522, 547, 550.